Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
medication
avatar
hula_dancer73 posted:
Hi all.

on the 12th I went to see my neuro ( am back in Hawi'i) and he put me on Topamax and isincreasing it little by little and when the Vimpat hits 100 in the am and 100 in the pm the Topamax will be at 200 mgs to maintain and stay at the dose. 100 in the am and 100 in the pm indefinaltely.

He is killing 3 birds with only one stone.

It will help me lose weight, prophylactic migraine treatment and sz control all rolled into one thing.

I did well on it before, but went from a 14 to a 4 in pants size. But got to wear alot of things that I was not able to wear in a very long time that I wanted to wear that I couldn't,

PRoblem is that the the vimpat is still at 100 in the am and 200 in the pm and the topamax is at 50 in the pm. It is causeing a little bit of trouble that is unecxpeted. Is it the add-on of the new drug? I have taken it before so shouldn;t my system be sued to it even though it has been more than 3 years since I alst took it?

However I had a sz tuesday night the night I saw him. I was already back in HI by that time.

Did the topamax casue that? The VNS was checked but not changed. The Lamictal was also left alone at 600 mgs, so was the Klonopin at 3 mgs.

I do not like being on FOUR AEDs at ONE time along with the VNS, but he told me he has several pts that take more than me and have the VNS. I looked at him funny and he said he wasn't kidding. I just can not imagine that. 4 is bad enough but more than that?!

Then next time I go in in 3 months he will remove the rest of the Vimpat.

I can see why Angie did not like the drug. It was great in the begining but got worse the longer I took it and the s/e picked up too.

Thanks for the heads up about your experinces with it angie, That is what made me s tart talking to my neuro about it months ago.

I took in the book I am reading with very large print and the kind of word search puzzles I have to do that are VERY large print that I have to do in order to see so I do not have to close one eye to see or hold ot really close to my face. The other s/e were also getting to me as well. THe sleep thing was reallybad.

HE had me taking it 4 times a day 4 hrs apart from each other. So before I could recover from the first dose that made me sleep I took the second dose and continued to sleep and so on untill the day was over. Drove Jasyn nuts becuase all I did was sleep mpost of the day or was really groggy from it. It is also a Schedule V controlled Substance and that bothered me becuase I did not want to be hooked on that crap. Doc did not like my thought on that so that is another move to remove me from it.

Nancy
I live on O'ahu in the Waikiki district of downtown Honolulu.
Reply
 
avatar
dancer86442 responded:
3 yrs ago? No your system has forgot & will have to Adjust Again. I do hope it works though. And yes, as your system adjusts you Can/mite have seizures. So, avoid your triggers! Stay Calm, get lots of rest. Eat Nutritionally & Keep Up w/ Your Daily Journal! And your DR is Rite. Lots of Patients are on More Drugs. Which, in my Opinion, is Stupid! Mono-therapy has been proven Best when taking AED's. I understand, though. Each Case IS different. HUGS!

Love Candi


Helpful Tips

?Epilepsy Meetup? ? Support Groups Around the World
If you're looking for a support group — or if you want to start your own support group — "Epilepsy Meetup" is a fantastic site ... More
Was this Helpful?
1 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center